Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 65, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Oct 22, 2015, 1:30 AM CDT for 6 counties in Texas. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 22, 2015, 1:30 AM CDT (06:30 UTC)
- Expired
- Oct 22, 2015, 4:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Andrews County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Martin County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 27 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 2:00 AM CDT | FLASH FLOOD | Andrews, TX | THE ANDREWS COUNTY S.O. REPORTED WATER FLOODING RESIDENTS YARDS, 1-2 FEET OF WATER COVERING SOME ROADWAYS, A VEHICLE UNDER WATER AND SOUTHBOUND LANES OF NORTH MAIN AND NW MUSTANG STREETS BEING BARRICADED BETWEEN 200 AND 224 AM CDT. |
| Oct 22, 2:00 AM CDT | FLASH FLOOD | Odessa, TX | AT LEAST 16 HOMES WERE FLOODED IN ODESSA AROUND THE 3600 BLOCK OF WALNUT, AND ON TOM GREEN BETWEEN 13TH AND 14TH STREETS. REPORTS BEGAN COMING IN BETWEEN 230 AND 300 AM CDT. THE CENTRAL FIRE DEPARTMENT REPORTED 3.7 INCHES OF RAIN IN THE LAST 4 HOURS. |
| Oct 22, 2:09 AM CDT | FLASH FLOOD | Andrews, TX | SEVERAL ROADS AND INTERSECTIONS IN ANDREWS WERE COVERED WITH 1 TO 2 FEET OF WATER. |
| Oct 22, 2:30 AM CDT | FLASH FLOOD | Odessa, TX | SEVERAL HIGH WATER RESCUES ONGOING IN ODESSA. |
| Oct 22, 2:30 AM CDT | FLASH FLOOD | Odessa, TX | SEVERAL HIGH WATER RESCUES ONGOING IN ODESSA BETWEEN 230 AND 250 AM CDT. |
| Oct 22, 4:00 AM CDT | FLASH FLOOD | Midland, TX | VEHICLE SUNMERGED IN HIGH WATER AT MULBERRY AND TILDEN ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1086 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
242
WGUS54 KMAF 220630
FFWMAF
TXC003-115-135-165-317-329-220930-
/O.NEW.KMAF.FF.W.0065.151022T0630Z-151022T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
130 AM CDT THU OCT 22 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ECTOR COUNTY IN WESTERN TEXAS...
EASTERN GAINES COUNTY IN WESTERN TEXAS...
EASTERN ANDREWS COUNTY IN WESTERN TEXAS...
MIDLAND COUNTY IN WESTERN TEXAS...
MARTIN COUNTY IN WESTERN TEXAS...
DAWSON COUNTY IN WESTERN TEXAS...
* UNTIL 430 AM CDT
* AT 128 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL RATES OF ONE TO TWO
INCHES PER HOUR WILL LIKELY RESULT IN FLASH FLOODING...ESPECIALLY
IN URBAN AREAS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MIDLAND...ODESSA...ANDREWS...LAMESA...STANTON...SEAGRAVES...WEST
ODESSA...O'DONNELL...GOLDSMITH...LOS YBANEZ...MISSION DORADO...
KEY...WELCH...WARFIELD...PLEASANT FARMS...ASHMORE...TARZAN...LAMESA
MUNICIPAL AIRPORT...COURTNEY AND MIDLAND AIRPARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3167 10183 3166 10279 3296 10256 3296 10174
$$
673 follow-up statements
838 WGUS74 KMAF 220712 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 AM CDT THU OCT 22 2015 TXC003-115-135-165-317-329-220930- /O.CON.KMAF.FF.W.0065.000000T0000Z-151022T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ECTOR TX-GAINES TX-ANDREWS TX-MIDLAND TX-MARTIN TX-DAWSON TX- 212 AM CDT THU OCT 22 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR ECTOR...EASTERN GAINES...EASTERN ANDREWS...MIDLAND...MARTIN AND DAWSON COUNTIES... AT 208 AM CDT...LOCAL LAW ENFORCEMENT REPORTED 2 FEET OF WATER COVERING PORTIONS OF SOUTHEAST MUSTANG ROAD IN ANDREWS. HIGH WATER WAS ALSO REPORTED OVER NORTHEAST MUSTANG AND MAIN STREET...AND SOUTH MAIN AND ANDREWS STREETS. AT 208 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING RAINFALL OF 1 TO 2 INCHES PER HOUR FROM WELCH TO ODESSA...MOVING EAST AT 20 MPH. ADDITIONAL FLASH FLOODING IS EXPECTED...THEREFORE THE WARNING REMAINS IN EFFECT UNTIL 430 AM CDT. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MIDLAND...ODESSA...ANDREWS...LAMESA...STANTON...SEAGRAVES...WEST ODESSA...O'DONNELL...GOLDSMITH...LOS YBANEZ...MISSION DORADO...KEY... WELCH...WARFIELD...PLEASANT FARMS...ASHMORE...TARZAN...LAMESA MUNICIPAL AIRPORT...COURTNEY AND MIDLAND AIRPARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME UNSTABLE AND UNSAFE. && LAT...LON 3167 10183 3166 10279 3296 10256 3296 10174 $$ 67
323 WGUS74 KMAF 220730 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 AM CDT THU OCT 22 2015 TXC003-115-135-165-317-329-220930- /O.CON.KMAF.FF.W.0065.000000T0000Z-151022T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ECTOR TX-GAINES TX-ANDREWS TX-MIDLAND TX-MARTIN TX-DAWSON TX- 230 AM CDT THU OCT 22 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR ECTOR...EASTERN GAINES...EASTERN ANDREWS...MIDLAND...MARTIN AND DAWSON COUNTIES... FROM 200 TO 224 AM CDT...THE ANDREWS COUNTY S.O. REPORTED A VEHICLE UNDER WATER ON NW AVENUE C...AND WATER FLOODING INTO RESIDENTS YARDS ON NW 1ST AND AVENUE C AND 8TH PLACE AND 9TH STREET. IN ADDITION... SOUTHBOUND LANES ON NORTH MAIN AND NW MUSTANG WERE BEING BARRICADED DUE TO HIGH WATER. AT 225 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS FROM LAMESA TO MIDLAND AND ODESSA...MOVING EAST AT 20 MPH. THESE STORMS WERE PRODUCING HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR AND WILL LIKELY RESULT IN MORE FLASH FLOODING...ESPECIALLY IN URBAN AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MIDLAND...ODESSA...ANDREWS...LAMESA...STANTON...SEAGRAVES...WEST ODESSA...O'DONNELL...GOLDSMITH...LOS YBANEZ...MISSION DORADO...KEY... WELCH...WARFIELD...PLEASANT FARMS...ASHMORE...TARZAN...LAMESA MUNICIPAL AIRPORT...COURTNEY AND MIDLAND AIRPARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME UNSTABLE AND UNSAFE. && LAT...LON 3167 10183 3166 10279 3296 10256 3296 10174 $$ 67
218 WGUS74 KMAF 220754 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 254 AM CDT THU OCT 22 2015 TXC003-115-135-165-317-329-220930- /O.CON.KMAF.FF.W.0065.000000T0000Z-151022T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ECTOR TX-GAINES TX-ANDREWS TX-MIDLAND TX-MARTIN TX-DAWSON TX- 254 AM CDT THU OCT 22 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR ECTOR...EASTERN GAINES...EASTERN ANDREWS...MIDLAND...MARTIN AND DAWSON COUNTIES... FROM 230 AM TO 250 AM CDT...ODESSA LAW ENFORCEMENT REPORTED 4 HIGH WATER RESCUES IN ODESSA...AT MUSKINGUM AND 2ND...MUSKINGUM AND MURPHY...2ND AND LASSITER...AND AT 805 S JACKSON. AT 251 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS FROM LAMESA TO MIDLAND AND ODESSA...MOVING EAST AT 20 MPH. THESE STORMS WERE PRODUCING HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR AND NEAR ZERO VISIBILITY. THEREFORE...FLASH FLOODING IS EXPECTED TO CONTINUE... ESPECIALLY IN URBAN AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MIDLAND...ODESSA...ANDREWS...LAMESA...STANTON...SEAGRAVES...WEST ODESSA...O'DONNELL...GOLDSMITH...LOS YBANEZ...MISSION DORADO...KEY... WELCH...WARFIELD...PLEASANT FARMS...ASHMORE...TARZAN...LAMESA MUNICIPAL AIRPORT...COURTNEY AND MIDLAND AIRPARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME UNSTABLE AND UNSAFE. && LAT...LON 3167 10183 3166 10279 3296 10256 3296 10174 $$ 67
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 12:21 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Oct 22, 12:21 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1221 AM CDT THU OCT 22 2015
.DISCUSSION...
See 06z aviation discussion below.
&&
.AVIATION...
Rain and thunderstorms are expected to continue across the area
through Thursday morning then should start to diminish in
coverage by Thursday afternoon. Low ceilings and visibilities are
expected to decrease, especially within thunderstorms. Ceilings
should improve a little by early Thursday afternoon. Winds will
generally be out of the southeast but will be somewhat variable.
&&
PREV DISCUSSION... /issued 535 PM CDT WED OCT 21 2015/
UPDATE...
Will update ZFP product soon to incorporate WS 517 V/T 1200 AM
CDT/1100 PM MDT.
PREV DISCUSSION... /issued 501 PM CDT WED OCT 21 2015/
DISCUSSION...
Hazards:
* Flash Flood Watch in effect until 7 pm CDT/6 pm MDT Thursday
for all of west Texas and southeastern New Mexico.
* Scattered strong to severe thunderstorms tonight, with large
hail, high winds, frequent lightning, and a few tornadoes
possible.
* Record-setting heavy rainfall likely from southeastern New
Mexico east across the Permian Basin tonight.
Impacts:
* Flash flooding of arroyos, draws, and streams. Low water
crossings and low stretches of roads impassible. Urban
flooding likely, with many road closures expected. High water
rescues are possible.
* Damaging winds may down power lines, trees, and take roofs off
buildings.
* Large hail may strip trees of leaves, damage vehicles, and
possibly damage roofs.
* Tornado damage to buildings, power lines, and homes, with
debris covering roads and delaying recovery efforts.
* Frequent lightning may cause localized power outages, start
tank battery fires, and be a hazard for first responders.
* Heavy rainfall flowing into the Colorado River tributaries may
cause flooding of nearby low-lying areas.
An approaching closed low presently over central AZ (the same
storm system that gave us heavy rainfall almost two weeks ago!)
will slowly progress east over the next 48-72 hours. Several
embedded jet streaks on the eastern half of this system are
responsible for ongoing small convection over the Permian Basin.
As one potent jet streak and associated short wave approach this
evening, instability, deep layer shear, and sufficient moisture
will come together to produce scattered strong to severe
thunderstorms. My guess is that CI will occur either off the Davis
Mountains or east across central Pecos County within the next two
hours. A pronounced tongue of higher theta-e surface air extends
from Val Verde County northwestward into southeastern New Mexico.
Main threat will be from hail and damaging winds. However, the
shear profiles may support tornadogenic supercells where low level
winds are backed, i.e. upper Trans Pecos. As these storms move
north-northeastward, they should encounter less-favorable air.
However elevated storms are expected further north, across the
northern Permian Basin and western Low Rolling Plains. These
storms will be capable of producing hail and maybe damaging winds.
The threat then shifts to a heavy rain event, starting over the
western Permian Basin late tonight and shifting east during the
overnight hours. Between midnight and sunrise Thursday, a large
area of 1 to 3 inch rains are forecast along an axis extending
from Marathon through Fort Stockton...Midland/Odessa...and
Andrews/Seminole/Lamesa. This axis will shift east during the
morning hours, impacting the eastern Basin and the western Low
Rolling Plains, with rainfall amounts comparable to earlier
amounts to the west. By Thursday evening...southeastern New Mexico
will have picked up anywhere between an inch or two, while farther
east, in the Permian Basin, rainfall amounts of two to three
inches with isolated amounts greater than four inches are
expected. This rainfall event is highly anomalous for west Texas
and southeastern New Mexico, and may set records at many
locations.
The threat of thunderstorms and heavy rain shifts east toward the
Hill Country and north central Texas late Thursday into Friday.
There may be enough instablilty and moisture to gin up a few
thunderstorms, but the coverage and intensity will be nowhere near
what we're expecting overnight.
Thereafter, we can expect a drying trend. A cold front will pass
through southwestern Texas and southeastern New Mexico during the
morning hours Saturday, with a wind shift to the north and fall-
like temperatures forecast for Saturday and Sunday. Looks like
another front enters the picture sometime Tuesday. This will bear
watch as we could see moisture from the remains of now TS
"PATRICIA", now about 265 miles south of Acapulco, MX. Too early
to tell right now about increases in rain chances early next
week...stay tuned.
MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through Thursday afternoon FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...
Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains
of Eddy County...Northern Lea County...Southeast Plains/BLM
Roswell/LNZ...Southern Lea County.
TX...Flash Flood Watch through Thursday evening FOR THE FOLLOWING
ZONES... Andrews...Big Bend Area...Borden...Crane...
Davis/Apache Mountains Area...Dawson...Ector...Gaines...
Glasscock...Guadalupe Mountains...Howard...Loving...Marfa
Plateau...Martin...Midland...Mitchell...Pecos...Presidio
Valley...Reagan...Reeves County and Upper Trans Pecos...
Scurry...Terrell...Upton...Van Horn and Highway 54
Corridor...Ward...Winkler.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through Thursday afternoon FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...
Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains
of Eddy County...Northern Lea County...Southeast Plains/BLM
Roswell/LNZ...Southern Lea County.
TX...Flash Flood Watch through this evening FOR THE FOLLOWING ZONES...
Andrews...Big Bend Area...Borden...Crane...Davis/Apache
Mountains Area...Dawson...Ector...Gaines...Glasscock...
Guadalupe Mountains...Howard...Loving...Marfa Plateau...
Martin...Midland...Mitchell...Pecos...Presidio Valley...
Reagan...Reeves County and Upper Trans Pecos...Scurry...
Terrell...Upton...Van Horn and Highway 54 Corridor...Ward...
Winkler.
&&
99Hazardous weather outlook, Oct 21, 2:12 PM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CDT WED OCT 21 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 212 PM CDT WED OCT 21 2015 /112 PM MDT WED OCT 21 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT AS WELL. THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL THROUGH TONIGHT AND FLASH FLOODING IS POSSIBLE. 1 TO 3 INCHES OF RAINFALL IS EXPECTED OVERNIGHT IN THE PERMIAN BASIN WITH LESSER AMOUNTS ELSEWHERE. HEAVY RAINS COULD ALSO CAUSE SIGNIFICANT RISES IN SMALL STREAMS AND RIVERS ACROSS THE AREA INCLUDING THE RIO GRANDE...COLORADO RIVER...PECOS RIVER...AND ASSOCIATED TRIBUTARIES OF THESE RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FOCUS FOR HEAVY RAIN WILL SHIFT TO THE EASTERN PERMIAN BASIN AND LOWER TRANS PECOS THURSDAY. STORM TOTAL RAINFALL AMOUNTS COULD EXCEED 4 INCHES IN SOME LOCATIONS...CONTINUING THE THREAT FOR FLASH FLOODNG AND RIVER FLOODING. THE FLASH FLOOD WATCH CONTINUES THROUGH THURSDAY MORNING WITH THE PRIMARY THREAT AREA BEING THE PERMIAN BASIN AND LOWER TRANS PECOS. A FEW STORMS COULD BECOME STRONG TO SEVERE THURSDAY AS WELL AND PRODUCE HAIL AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... THERE IS A 20 PERCENT CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON AND THIS EVENING. SPOTTERS CAN REPORT ANY FLOODING THAT MAY OCCUR TO THE NATIONAL WEATHER SERVICE AND LOCAL LAW ENFORCEMENT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Oct 21, 9:47 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
947 PM CDT WED OCT 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL 16 NNW MENTONE 31.92N 103.68W
10/21/2015 E1.00 INCH LOVING TX EMERGENCY MNGR
MOSTLY NICKEL...PARTIALLY MELTED.
&&
05Special weather statement, Oct 21, 10:09 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1009 PM CDT WED OCT 21 2015 NMZ028-034-TXZ058-059-220400- EDDY COUNTY PLAINS NM-SOUTHERN LEA COUNTY NM- REEVES COUNTY AND UPPER TRANS PECOS TX-LOVING TX- 1009 PM CDT WED OCT 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDDY...SOUTHWESTERN LEA...NORTHEASTERN CULBERSON...NORTHWESTERN LOVING AND NORTHWESTERN REEVES COUNTIES UNTIL 1100 PM CDT/1000 PM MDT/... AT 1008 PM CDT/908 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RED BLUFF RESERVOIR...OR 29 MILES NORTHWEST OF MENTONE...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RED BLUFF RESERVOIR AND RED BLUFF. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT/1100 PM MDT/ FOR SOUTHEASTERN NEW MEXICO AND SOUTHWESTERN TEXAS. LAT...LON 3184 10407 3212 10411 3226 10382 3186 10357 TIME...MOT...LOC 0308Z 240DEG 49KT 3200 10397
Special weather statement, Oct 21, 10:10 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1010 PM CDT WED OCT 21 2015 TXZ081-220400- BIG BEND AREA TX- 1010 PM CDT WED OCT 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREWSTER COUNTY UNTIL 1100 PM CDT... AT 1010 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF MARATHON...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARATHON...ELEPHANT MOUNTAIN WILDLIFE MANAGEMENT AREA AND ELEPHANT MOUNTAIN. LAT...LON 2982 10335 2994 10357 3023 10346 3027 10293 TIME...MOT...LOC 0310Z 215DEG 26KT 3001 10336
Local storm report, Oct 22, 12:11 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1211 AM CDT THU OCT 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM FLASH FLOOD HOBBS 32.73N 103.16W
10/21/2015 LEA NM LAW ENFORCEMENT
FOUR HIGH WATER RESCUES REPORTED IN HOBBS.
&&
AKLLocal storm report, Oct 22, 12:15 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1215 AM CDT THU OCT 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL 18 W SEMINOLE 32.72N 102.96W
10/21/2015 M1.00 INCH GAINES TX LAW ENFORCEMENT
&&
AKLSpecial weather statement, Oct 22, 1:02 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 102 AM CDT THU OCT 22 2015 TXZ045-046-050-051-220645- ANDREWS TX-MARTIN TX-GAINES TX-DAWSON TX- 102 AM CDT THU OCT 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GAINES...EASTERN ANDREWS...WESTERN MARTIN AND WESTERN DAWSON COUNTIES UNTIL 145 AM CDT... AT 101 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LOOP TO NEAR FLOREY TO 8 MILES NORTHWEST OF GOLDSMITH...AND MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ANDREWS...SEMINOLE...SEAGRAVES...WELCH...ANDREWS COUNTY AIRPORT... ASHMORE...FAIRVIEW IN GAINES COUNTY...PRIDE...CEDAR LAKE...GAINES COUNTY AIRPORT...FLOREY...SAND...LOOP...SEAGRAVES AIRPORT AND MCKENZIE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. VISIBILITY WILL DROP TO NEAR ZERO IN HEAVY RAINFALL. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3211 10212 3210 10279 3296 10259 3296 10207 TIME...MOT...LOC 0601Z 222DEG 39KT 3293 10248 3250 10265 3210 10269 67
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 7:13 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 62 min |
| Oct 21, 7:37 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Oct 21, 7:54 PM CDT | Tornado Warning | MAF | Loving, Reeves | 51 min |
| Oct 21, 8:41 PM CDT | Tornado Warning | MAF | Loving | 34 min |
| Oct 21, 9:13 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 16 min |
| Oct 21, 10:06 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 37 min |
| Oct 21, 10:09 PM CDT | Special Weather Statement | MAF | Loving | 51 min |
| Oct 21, 10:10 PM CDT | Special Weather Statement | MAF | Brewster | 50 min |
| Oct 21, 10:21 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 54 min |
| Oct 21, 10:21 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 58 min |
| Oct 21, 10:42 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 63 min |
| Oct 21, 10:57 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 63 min |
| Oct 21, 11:06 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 54 min |
| Oct 21, 11:39 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines, Loving, Winkler | 111 min |
| Oct 21, 11:39 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Gaines, Loving, Winkler | 66 min |
| Oct 21, 11:44 PM CDT | Areal Flood Advisory | MAF | Loving, Reeves, Ward, Winkler | 2 hr |
| Oct 21, 11:56 PM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 3 hr |
| Oct 22, 12:26 AM CDT | Flash Flood Warning | MAF | Loving, Ward, Winkler | 3 hr |
| Oct 22, 1:02 AM CDT | Special Weather Statement | MAF | Andrews, Gaines | 43 min |
| Oct 22, 2:02 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Ward | 3 hr |
| Oct 22, 2:16 AM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| Oct 22, 2:46 AM CDT | Special Weather Statement | MAF | Midland | 44 min |
| Oct 22, 3:11 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Upton | 3 hr |
| Oct 22, 3:29 AM CDT | Flash Flood Warning | MAF | Borden, Dawson, Howard, Martin, Scurry | 3 hr |
| Oct 22, 4:02 AM CDT | Special Weather Statement | MAF | Glasscock | 43 min |
| Oct 22, 4:41 AM CDT | Flash Flood Warning | MAF | Glasscock, Midland | 2 hr |
| Oct 22, 5:15 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 7 hr |
| Oct 22, 5:24 AM CDT | Flash Flood Warning | MAF | Mitchell, Scurry | 7 hr |
| Oct 22, 5:43 AM CDT | Special Weather Statement | MAF | Mitchell | 47 min |
| Oct 22, 5:52 AM CDT | Flash Flood Warning | MAF | Reagan, Upton | 7 hr |
| Oct 22, 6:30 AM CDT | River Flood Warning | MAF | Presidio | 20 hr |
| Oct 22, 6:45 AM CDT | Flash Flood Warning | MAF | Glasscock, Midland | 6 hr |
| Oct 22, 1:49 PM CDT | Flash Flood Warning | MAF | Reagan | 4 hr |
| Oct 22, 5:07 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 38 min |
| Oct 22, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 47 min |
| Oct 22, 5:46 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 44 min |
| Oct 22, 6:11 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 34 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.